Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Norvir, Fatigue, and Diarrhea
Jun 17, 1999

Thank you for taking the time to answer my question.

I have been positive for almost 4 years, and have had a good response to Norvir, 3TC, and D4T at therapeutic doses (Tcells ~500, VL nondetectable). I also take six Lomotil a day, and two Ultrase with every meal, but still have loose stools at least once a day, and more often than not frank diarrhea (explosive at times).

I do work out and try to eat healthily, but also have difficulties with sudden attacks of fatigue, which can last from 10 minutes to an hour or two. The only thing that helped with this fatigue is switching to Viracept for a brief period (but the diarrhea was so bad that I was forced to switch back).

My CBC shows a macrocytic anemia (which my doc says is common with these medications), but with normal H+H. I have further tried Glutamine and Acidophilus for the diarrhea and fatigue, but no luck.

Given the poor response I had to Viracept (and Crixivan - also had nasty diarrhea), I don't want to switch necessarily. However, I'm tired of both these attacks of fatigue and the diarrhea. Any suggestions on these issues?

Thanks!

Response from Mr. Molaghan

Hello There is nothing worse than having a good response to medicines, only to suffer side effects. The undetectable viral load is great. Are you still taking the Norvir? If the diarrhea is still persisting, try taking Metamucil or Citrucel. These products tend to absorb extra water and should be taken in the middle of the day, while taking the antidiarrheal medications (lomotil or loperamde) at the same time as your medicines. What was your baseline viral load and CD4 count? It is not unreasonable to switch medication regimens if the drug side effects are interfering with your livelihood, even if your viral load is undetectable. There are several treatment options still available to you. Norvir is a good and potent drug, but notorious for causing side effects such as fatigue and diarrhea. Let us know how things are going now.


Previous
Very Healthy but Very Tired
Next
Always fixable?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement